Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 57, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 1995, 1:08 PM EDT for Centre County, Clinton County, Pennsylvania. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1995, 1:08 PM EDT (17:08 UTC)
- Expired
- Jun 3, 1995, 2:15 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Centre County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 29 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 031709 RRA SVRCTP PAC027-035-031815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 108 PM EDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN PENNSYLVANIA ...NORTHEAST CENTRE COUNTY...CLINTON COUNTY AT 107 PM STATE COLLEGE NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF BALD EAGLE STATE PARK. THIS STORM WILL REACH NEAR THE LOCK HAVEN AREA BY 130 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY H:EAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DN/DM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:45 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 3, 9:45 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 AM EDT SAT JUN 3 1995 VSBL SATL IMAGERY THIS MORN SHOWS CLRG WORKING INTO ST ASSCTD WITH DRY SLOT FROM PERSISTANT UPR LVL LO THAT WAS TWIRLING OVR SRN LWR MI. WV LOOP SHOWS DEEP MOIST SRLY FLO HEADING E OF REGION AS MUCH DRYER AIR MOVS IN AT MID-LVL/S. THIS MORNING/S PIT SOUNDING ATTESTS TO THIS DRYER MID-LVL AIR. SFC ANYLS SHOWS FRNTL BNDRY ACRS NRN NEW ENGLAND W TO LWR MI... NRN IND AND IL. A RATHER UNORGANIZED W-SW FLO EXISTS IN THE WARM SECTOR ACRS ALL OF PA WITH SFC DWPTS RUNNING FROM THE UPR 60S/LOW 70S SE PA TO NEAR 60 WRN PA. MODELS ALL AGREE THAT UPR LVL LO WILL BECOME MORE ELONGATED AND WEAKEN IN TIME TODAY AS IT WORKS E TO WRN PA BY 00Z THIS EVE. THIS SYS WILL BE THE IMPETUS FOR THE SFC BNDRY TO SAG SWRD TO NRN PA BY 00Z. AS MY PREDECESSOR POINTED OUT... INGREDIENTS FOR A FEW SVR TRW LOOK LIKE THEY MAY BE COMING TOGETHER. DRYER MID-LVL AIR WORKING INTO ST PRESENTLY APPEARS TO PRECLUDE ANY SIGNFICIANT FLOODING THREAT BUT AT THE SAME TIME WILL INCREASE THE POTENTIAL INSTABILITY AND DOWNDRAFT POTENTIAL IN STORMS. VSBL SATL INDICATES THAT A FAIR AMNT OF SS TODAY IS A GOOD BET ACRS FA. WITH SS AND S/W PRESSING INTO THE AREA THIS AFTERN LEADING TO HGHT FALLS AND MID-LVL COOLING... SIGNIFICANT DESTABILIZATION WILL OCCUR LATER TODAY ACRS FA. BNDRY IS PROGGED BY ALL THREE MODELS TO PUSH SWRD ALSO WHICH WILL HELP FOCUS TRW. WRLY FLO AND DRY ADVECTION AT 850 MB WILL NOT HELP AND LACK OF WELL-DEFINED 850 MB JET AND RATHER WK MID-LVL WINDS BOTH MINUSES. BEST CHC FOR SVR WILL LIE IN SUS VLLY/ERN PA WHERE DWPTS SHUD REMAIN FROM 65 TO 70 TODAY. MODIFIED IAD SOUNDING WITH T/TD OF 80/68 AND ADJUSTED TEMPS BASED ON F24 GRIDDED DATA AND CAME UP WITH LI= -6 CAPE NEAR 2000 J. FOR PIT SOUNDING... RAN A 78/64 PARCEL UP WITH COOLER MID-LVL TEMPS (BASED ON F24 GRIDDED DATA) TO REFLECT S/W IMPINGING ON AREA... CAME UP WITH 2600 J AND LI = -8!. THINK CONVECTION WILL PROBABLY FIRE BEFORE 00Z SO MID-LVL TEMPS PROBABLY OVERDONE SOME. BUT DECENT INSTABILITY SEEMS LIKELY WITH SS THIS AFTRN. FOR TEMPS... MAY HAVE TO RAISE IN SC PA. MID 70S IS ONLY 6-7 DEGREES AWAY FROM CURRENT READINGS. WUD GO 75 TO 80. NICOSIA
In the hours before
Special weather statement, Jun 3, 11:15 AM EDT, 1 hour 53 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-040500- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1115 AM EDT SAT JUN 3 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY THIS AFTERNOON AND EVENING. THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS IS ROUGHLY EAST OF A COUDERSPORT TO JOHNSTOWN LINE IN PENNSYLVANIA. SKYWARN SPOTTER NETWORKS MAY NEED TO BE ACTIVATED DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT THAT STRETCHED FROM NORTHERN NEW ENGLAND WEST TO LOWER MICHIGAN AND CENTRAL ILLINOIS WILL SLIDE SOUTHWARD THIS AFTERNOON REACHING NORTHERN PENNSYLVANIA BY THIS EVENING. AT THE SAME TIME... A STRONG UPPER AIR DISTURBANCE WILL MOVE INTO WESTERN PENNSYLVANIA. THE COMBINATION OF THIS COLD FRONT AND UPPER AIR DISTURBANCE MOVING INTO A WARM... HUMID AIR MASS THAT WAS OVER PENNSYLVANIA WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS MUCH OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY THIS AFTERNOON AND EVENING. THE STORMS WILL FIRST DEVELOP OVER NORTHERN AND WESTERN PORTIONS OF PENNSYLVANIA AND WORK SOUTHEAST. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS... LARGE HAIL AND LOCALLY HEAVY RAINFALL. THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR OVER THE EASTERN 1/2 OF THE PENNSYLVANIA WITH THE MIDDLE SUSQUEHANNA VALLEY AND NORTH CENTRAL PENNSYLVANIA BEING ESPECIALLY VULNERABLE. PERSONS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD KEEP ABREAST OF THE LATEST FORECASTS... STATEMENTS AND POSSIBLE WATCHES CONCERNING THUNDERSTORMS THIS AFTERNOON AND EVENING. NICOSIA
Special weather statement, Jun 3, 11:16 AM EDT, 1 hour 52 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-040500- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1115 AM EDT SAT JUN 3 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY THIS AFTERNOON AND EVENING. THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS IS ROUGHLY EAST OF A COUDERSPORT TO JOHNSTOWN LINE IN PENNSYLVANIA. SKYWARN SPOTTER NETWORKS MAY NEED TO BE ACTIVATED DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT THAT STRETCHED FROM NORTHERN NEW ENGLAND WEST TO LOWER MICHIGAN AND CENTRAL ILLINOIS WILL SLIDE SOUTHWARD THIS AFTERNOON REACHING NORTHERN PENNSYLVANIA BY THIS EVENING. AT THE SAME TIME... A STRONG UPPER AIR DISTURBANCE WILL MOVE INTO WESTERN PENNSYLVANIA. THE COMBINATION OF THIS COLD FRONT AND UPPER AIR DISTURBANCE MOVING INTO A WARM... HUMID AIR MASS THAT WAS OVER PENNSYLVANIA WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS MUCH OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY THIS AFTERNOON AND EVENING. THE STORMS WILL FIRST DEVELOP OVER NORTHERN AND WESTERN PORTIONS OF PENNSYLVANIA AND WORK SOUTHEAST. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS... LARGE HAIL AND LOCALLY HEAVY RAINFALL. THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR OVER THE EASTERN 1/2 OF THE PENNSYLVANIA WITH THE MIDDLE SUSQUEHANNA VALLEY AND NORTH CENTRAL PENNSYLVANIA BEING ESPECIALLY VULNERABLE. PERSONS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD KEEP ABREAST OF THE LATEST FORECASTS... STATEMENTS AND POSSIBLE WATCHES CONCERNING THUNDERSTORMS THIS AFTERNOON AND EVENING. NICOSIA
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Union | 57 min |
| Jun 3, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 60 min |
| Jun 3, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 42 min |
| Jun 3, 5:33 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 57 min |
| Jun 3, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 58 min |
| Jun 3, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 59 min |
| Jun 3, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.